Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 68, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 13, 2016, 3:36 AM EDT. It took effect at Jul 13, 2016, 11:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2016, 3:36 AM EDT (07:36 UTC)
- In effect from
- Jul 13, 2016, 11:00 AM EDT
- Expired
- Jul 14, 2016, 2:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
864 WHUS73 KAPX 130736 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 AM EDT WED JUL 13 2016 LMZ323-341-342-344>346-366-LSZ321-131545- /O.NEW.KAPX.SC.Y.0068.160713T1500Z-160714T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5NM OFFSHORE TO MID LAKE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 336 AM EDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
012 WHUS73 KAPX 132005 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT WED JUL 13 2016 LMZ323-341-342-344>346-140415- /O.CON.KAPX.SC.Y.0068.000000T0000Z-160714T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 405 PM EDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-140415- /O.CON.KAPX.SC.Y.0068.000000T0000Z-160714T0600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 405 PM EDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
927 WHUS73 KAPX 140250 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 PM EDT WED JUL 13 2016 LSZ321-322-140400- /O.CAN.KAPX.SC.Y.0068.000000T0000Z-160714T0600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1050 PM EDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-341-342-344>346-140600- /O.CON.KAPX.SC.Y.0068.000000T0000Z-160714T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1050 PM EDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 2:51 AM EDT, 45 minutes earlier.
Area forecast discussion, Jul 13, 2:51 AM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 251 AM EDT WED JUL 13 2016 .SHORT TERM...(Today and tonight) Issued at 251 AM EDT Wed Jul 13 2016 Deep vertically-stacked low pressure remains centered north of the Dakotas and Minnesota early this morning...with the associated cold front extending southward thru the Eastern Dakotas into NW Nebraska. Not much happening along and ahead of this system attm...with little in the way of precip across the Upper Mississippi and the Western Great Lakes region at this hour. Loss of diurnal instability has lead to the demise of the line of convection that impacted our area during the afternoon and evening hours. Warm and humid conditions continue...with temps hovering in the upper 60s and lower 70s. Stacked low pressure will slide east to James Bay by late tonight. Wind fields will strengthen today across the Western Great Lakes region ahead of this system...with good speed shear setting up by afternoon and continuing thru the evening hours. MUCAPE values will increase to around 3000 J/kg again this afternoon...and will remain in the 2000-3000 J/kg range thru much of tonight as well. Low levels will be a bit drier today...with surface dwpts dropping into the lower 60s this afternoon...but still is certainly sufficient for convective development. What may be lacking is a triggering mechanism. Upstream cold front associated with this low system will finally reach our CWA late tonight. Otherwise...wind fields are too strong for lake breeze development...and certainly no old convective boundaries will be around thanks to lack of overnight convection. In the absence of any additional triggering mechanism...hard to say just how new convection will initiate despite ample instability... sufficient moisture and good speed shear during peak heating/instability. Expect dry conditions will prevail this morning. Will maintain chance pops for much of our CWA this afternoon thru this evening...with the best chance for marginally strong/severe storms during peak instability this afternoon and evening. Expect one more very warm and humid day...with afternoon highs ranging from the low to mid 80s across Eastern Upper Michigan to the upper 80s and lower 90s across Northern Lower Michigan. .LONG TERM...(Thursday through Tuesday) Issued at 251 AM EDT Wed Jul 13 2016 High impact weather potential: Minimal. Pattern synopsis/expected evolution: Longwave troughing anchored overhead at the start of the period with several gyres of energy expected to pinwheel through the the mean flow will bring scattered precip chances through the end of the work week and again late in the weekend. Early next week, ridging builds over the center of the country bringing a return to heat and humidity with what looks to be shaping up as a classic ring of fire pattern over parts of the midwest/Great Lakes for the middle-end of next week. Details: Beyond Wednesday night's cold frontal passage, a secondary front is progged to cross the region from northwest to southeast during the day Thursday. This is expected to finally result in cooler and less humid conditions across northern Michigan. While Thursday should feature more quiet sensible weather conditions overall, trends continue to suggest instability driven scattered showers developing mainly during the afternoon hours continuing into the evening, aided by the mid-level trough axis swinging through the state during the midday hours. Temperatures some 6-12 degrees cooler on Thursday compared to Wednesday with highs topping out in the low 70s across eastern Upper to the low 80s near Saginaw Bay. A similar flavor to the forecast prevails for Friday with pieces of energy expected to rotate around the base of the trough. Fairly decent global model guidance agreement continues to point toward a rather vigorous wave crossing the northern Great Lakes during the midday hours, once again enhancing precip chances locally. While coverage is not expected to be great, low end chance PoPs will dominate much of the day giving a rather ominous look to the forecast. Several guidance members suggest a few hundred J/kg of MLCAPE developing during the day; however, with mostly cloudy skies and limited deep layer moisture - will hold off on adding thunder to the forecast at this juncture. High temps are expected to peak in the upper 60s to lower 70s area-wide...some 10-12 degrees below normal. Friday night through Tuesday... Upper-level troughing continues to be the rule throughout much of the weekend with several gyres of energy pinwheeling around the base of the trough into the Great Lakes, ultimately resulting in occasional light/scattered shower chances. Dry surface high pressure may limit the overall coverage and duration of any precip chances, so will continue to leave precip out of the forecast Friday night through Sat night. Aforementioned high pressure begins to break down and shift off to the east of Sunday as another shortwave approaches from the west, perhaps sparking off a round of showers and perhaps a rumble of thunder, especially for the second half of the day. Trends continue to suggest mid-upper level ridging begins to build over the heart of the country Monday into the middle of next week, which looks to result in another round of very warm temperatures just beyond the forecast period. A warming trend is expected to continue from Saturday through the end of the period with highs in the middle-upper 70s Saturday, rising to the mid 80s by Tuesday/Wednesday. Low temps look to be a few degrees on either side of normal, ranging from the low 50s to near 60 throughout the extended period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1159 PM EDT Tue Jul 12 2016 ...More gusty conditions Wednesday with another risk of a few severe storms... A band of high level clouds still working out of APN with just some strands of thin cirrus into Wednesday morning. Fog is still a possibility after the earlier rains. Few-sct cu fires off by late Wednesday morning/early afternoon with speeds and gusts increasing through afternoon and remaining gusty into the evening as a cold front approaches. Warm and humid conditions continue with another risk for showers/storms which looks to be late Wednesday afternoon, but mainly Wednesday evening. A few of the storms may be severe. && .MARINE... Issued at 251 AM EDT Wed Jul 13 2016 SCA conditions will redevelop later this morning across Whitefish Bay and Northern Lake Michigan nearshore areas and will continue into this evening as S/SW surface winds strengthen ahead of an approaching cold front. Chances of showers and thunderstorms will increase from NW to SE this afternoon and evening along and ahead of the front. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SHORT TERM...MLR LONG TERM...Gillen AVIATION...Dickson MARINE...MLR
Hazardous weather outlook, Jul 13, 2:55 AM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 255 AM EDT WED JUL 13 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 141200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 255 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A MARGINAL RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT VARIOUS TIMES SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.